It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-07-2004, 10:42 PM   #1
Newbie
(male)
 
Join Date: Jan 2004
Location: MS
Posts: 1
Jadekin HB User
Question Lifestyle, Lipitor, and possible side effects?

Well, let me start from the top. I'm 21 years old and a student. A year and a half ago I transferred to a senior college. I decided that I would start eating better. I reduced my fat intake and started eating very few preserved foods (I mainly ate fresh fruits, veggies, low fat home cooked meals). I also started taking frequent walks around campus. Over the course of a year I had lost 20 pounds and I was feeling great. A little over 6 months ago I went to the Doctor to have a full blood work-up done. The results shocked me... The Doctor told me that if I did not drastically alter my lifestyle (which I thought I was doing quite well already), that I would be dead within 10 years. My cholesterol was 357, my triglycerides were 476, I have hypertension, hyperlidemia, and kidney damage (due to high blood pressure).
After this I was put on Lipitor (10mg qd), Avapro (300mg qd), and Niacin supplement (500mg, per doctorís suggestion). I changed to a nearly vegetarian diet (I eat chicken twice a month, and a lean steak once every 2 or 3 months). I removed caffeine from my diet as well. I started jogging 30 minutes a day, 3 days a week. After 5 months, my cholesterol went down to 132 and my triglycerides went down to 201. I have become virtually addicted to jogging now (Iíve been doing it for nearly seven months and Iím quite well adjusted to it). However, Iíve started getting some really severe joint and muscle pain. Especially in my legs, back, toes, and my right arm (the pain in my toes was bad enough to cause me to limp). They are sore to the very touch. Iíve read that Lipitor may cause muscle problems. Iíve been asking my doctor about a possible connection and he keeps blaming it on the cold weather.
A lot of people, including a family friend who is a Neurologist, suggest that I get off of Lipitor as soon as possible. Also, and this may be totally unrelated, within the past 6 months Iíve developed internal resorption in one of my molars. My Dentist says that it happened very rapidly and is quite rare. I had read that Lipitor can cause loose gums, and loose teeth due to bone degeneration around your teeth. Could these things be related as well? Should I stop taking Lipitor?
I work part-time in the clinic with my Doctor and I get the feeling that he may not be taking my complaints seriously...

 
Sponsors Lightbulb
   
Old 01-08-2004, 04:52 AM   #2
Senior Member
 
Join Date: Sep 2003
Location: Australia
Posts: 239
bassie HB User
Re: Lifestyle, Lipitor, and possible side effects?

Hi Jadekin
You are to be congratulated with your efforts to good health.

It is very surprising that your dr is not even considering Liptor in regard to your muscle pains, since it is one of the Statins which are now well known to have the effect you describe. There is actually a muscle wasting that can take place and it is very serious. Lipobay was a previous tablet of the same group which has now been withdrawn altogether.
I would not doubt that your symptoms are from the Statin drug. My partner has tried all 4 or 5 of the group and has had that effect. He is now trying a natural product made from sugar cane. He could barely walk down stairs and had to do so like a toddler one foot down and the other next to it and so on. We thought his working days were as good as over.
The pains are now gone except for some rheumatic type pains in his big toes. He has been off the Statins for 4 months.
I would take the advice of your Neuro friend.
There are message boards on the net about Statin drugs and their effects.

PS I have never heard of the tooth/gum problem.

 
Old 01-21-2008, 08:15 PM   #3
Newbie
(female)
 
Join Date: Jan 2008
Location: Birdsboro, Pa USA
Posts: 7
pinlady HB User
Re: Lifestyle, Lipitor, and possible side effects?

I have been taking Liptor since 2003...never had any bone, muscle problems. However, all of a sudden around Christmas it hit me...pain in my both shoulders, muscles, under my one knee and the mornings are horrible..stiff and movement pain. My Dr. says Liptor is not causing this because its been so long since I started...my cousin is a nurse and she said it doesn't matter its in your system and still can cause pain...just what can you believe...going to see the Dr. in a few days and hopefully he takes some blood tests etc. to see what is causing this pain..

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects from Lipitor? Help please! bsm955 High Cholesterol 14 12-18-2007 06:13 PM
AM I having side effects from Lipitor?? pduncan High Cholesterol 17 07-29-2006 03:49 PM
Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 04:33 AM
Lipitor Question..... Gigi101 High Cholesterol 4 03-18-2005 05:04 AM
Lipitor side affects Lady50 High Cholesterol 18 02-13-2005 06:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!